Newbie and Statin pain

Hello, I am new to this site. I stumbled on it while researching statin pain. In the past few weeks I started feeling excruciating pain in my hips to the point where I have serious difficulty walking and going up and down steps. My chiropractor thinks it is a muscle issue. I'm wondering if it is from my statins. I take 40mg of Atorvastatin every day. But I have been on this for over five years with no problems. I am almost 53yrs old but I walk like my mother did before she passed at 80yr old. I also have type 2 diabetes.

10 Replies

oldestnewest
  • Hi Betteg,

    Take a look at this link

    drmalcolmkendrick.org/2016/...

    This is a series of posts so to get the full picture go back and read from the start.

    Best of luck

    Peter

    Ps oh by the way I stopped statins after 4 years on them 'cos of joint pain and I know realise that I was doing a lot more harm to my body taking statins than just joint pain.

  • Thank you.

  • Get a full set of blood tests done if you haven't had them done in the last 6 months.

    I was on simavastatin for 5 months. Knew I was getting all sorts of pains and cramps. Fortunately pharmacist said I needed blood tests and that showed liver function was 4 times the maximum. Simavastatin immediately. Within a week noticeable improvement with muscles and cramps. Within 5 to 6 weeks liver function was back in range. A friend of a friend was not so lucky and ended up with permanent liver damage. Get checked out.

  • Stop taking them for a whole and see if it goes away. Talk to your doctor tell him/her you are going to do this and report back to them and us what happens.

  • From the research I have done on statin and cholesterol, I do not believe statin is the medication for me !!!

    I took statin for three months and gave up after a lot of pain and it was difficult to manage. The new information on cholesterol is very different. Try and stop station for one week and see the difference. You can have a healthy life with food and drinks intake control, watch out fro free sugar and hidden sugar in food and drinks. Regular exercise is also very important.

    As a starting point you need to know your cholesterol numbers, high street chemists do the testing for £10.00, some can do this for free.

    If you can do write updates on your activates.

  • My mother developed excruciating pain in her hips after a year on Simvastatin, to the point where she could barely walk. It was the statins damaging her muscles. Things improved relatively quickly after she came off, though we suspect her health has been damaged long term in other ways by these drugs. Consult your doctor urgently.

  • I just quite taking a statin for the fourth time. Can not tolerate. Over time they kill my muscles. Cant hardly walk. Pain in my hips so bad that I can't hardly get up and down. Got home from work and had to lay down. I am 58 years old and feel 80 or more.

  • Most definitely. I have same symptoms

  • My pain (I stopped taking Simva statins) is in my glutius Maximus and extends down the back of my legs and it is permanent. Somebody suggested - Strophantin or Ouabain for clearing my arteries. Ever heard of it and the results...

  • Did Google on " Strophantin or Ouabain for clearing my arteries", many results but not much to talk about.

    From my research, green leaf veg cooked in butter or coconut oil can help!

    Have plenty of this with scrambled eggs for lunch.

You may also like...